Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 129, NWS Jacksonville, FL

July 13, 2007Suwannee County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 13, 2007, 12:38 PM EDT for Suwannee County, Florida. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2007, 12:38 PM EDT (16:38 UTC)
Expired
Jul 13, 2007, 1:45 PM EDT
In force
67 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Suwannee County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 383 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
383 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1457 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 8:45 AM EDT, 3 hours 53 minutes earlier.

Area forecast discussion, Jul 13, 8:45 AM EDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
845 AM EDT FRI JUL 13 2007

.UPDATE...
1000-500 SWLY FLOW WILL CONTINUE TODAY AS THE MEAN LAYER RIDGE
WILL REMAIN IN SOUTH FL. EXPECT CONVECTION TO INITIATE ALONG THE
WEST COAST SBRZ EARLY THIS AFTERNOON AS SURFACE TEMPERATURES
RISE. WEAKER SWLY FLOW WILL ALLOW THE EAST COAST SBRZ TO REACH THE
I-95 CORRIDOR BEFORE IT INTERCEPTS THE WEST COAST SBRZ. ONCE AGAIN
WE WILL HAVE THE POTENTIAL FOR ISOLATED SEVERE WEATHER INCLUDING
WET MICROBURST ALONG THE SBRZ COLLISION. FURTHER TO OUR WEST A
SHORT WAVE CURRENTLY OVER AL IS SET TO MOVE IN OUR CWA LATE THIS
AFTERNOON AND KICK OFF SOME CONVECTION IN S GA. HIGHER DEWPOINTS
IN FL WILL BE PULLED UP INTO S GA THAT WILL HELP DESTABILIZE THE
ATMOSPHERE AS THE SHORTWAVE MOVES THROUGH.

&&

.AVIATION...
MVFR VSBYS IN FOG THIS MORNING WILL DISSIPATE QUICKLY WITH VFR
CONDS MUCH OF THE DAY. ISOLD/SCTD IFR/MVFR CIGS/VSBYS WILL BE
POSSIBLE WITH SHWR/TSTM ACTIVITY AT TAF SITES THIS AFTN/EVE.

&&

.MARINE...
LIGHT SWLY WINDS OF 10-15 KT WILL CAN BE EXPECTED WITH SEAS OF 2-4
FT FOR THE REST OF TODAY AS THE NOCTURNAL SURGE ENDS. SCATTERED
THUNDERSTORMS WILL TRACK EAST INTO THE NEAR AND OFF SHORE WATERS
LATER THIS AFTERNOON AND WILL PUSH WELL OFF SHORE BY THE EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  97  72  90  72 /  20  30  70  40
SSI  91  77  87  76 /  20  30  50  40
JAX  95  75  90  73 /  30  30  60  30
SGJ  92  76  88  74 /  40  30  50  30
GNV  94  74  89  72 /  40  30  60  30
OCF  93  74  89  71 /  40  30  50  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

BARRON/HESS/KERNS
Hazardous weather outlook, Jul 13, 11:30 AM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1130 AM EDT FRI JUL 13 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-141000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1130 AM EDT FRI JUL 13 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

..ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON
AND EVENING...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA
FROM LATE THIS MORNING THROUGH THE EVENING HOURS. THE BEST
COVERAGE WILL BE SOUTH OF I-10. THE STRONGEST STORMS WILL PRODUCE
LOCALLY HEAVY RAINFALL...STRONG AND GUSTY WINDS...AND FREQUENT
CLOUD-TO-GROUND LIGHTNING STRIKES.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS WILL BE
POSSIBLE OVER INTERIOR SECTIONS MAINLY SOUTH IF I-10 THIS AFTERNOON
DUE TO THE WEST AND EAST COAST SEA BREEZE COLLISION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
THROUGH THE WEEKEND. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING HAIL...STRONG WINDS...HEAVY RAINFALL...AND FREQUENT
CLOUD-TO-GROUND LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR
THEIR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MKT/HESS

In the hours before

Special weather statement, Jul 13, 11:38 AM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1138 AM EDT FRI JUL 13 2007

FLZ040-131630-
MARION-
1138 AM EDT FRI JUL 13 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 1230 PM...

AT 1138 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF OCALA...MOVING
EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND
OCALA...ANTHONY...SPARR...BURBANK...LYNNE AND FORT MCCOY THROUGH
1230 PM. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

CARROLL
Special weather statement, Jul 13, 12:03 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1203 PM EDT FRI JUL 13 2007

FLZ021-131630-
SUWANNEE-
1203 PM EDT FRI JUL 13 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 1230 PM EDT...

AT 1203 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER LURAVILLE...OR 6 MILES NORTH OF
MAYO...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND LURAVILLE...WELLBORN...MCALPIN...LIVE OAK AND
HOUSTON THROUGH 1230 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HESS
Special weather statement, Jul 13, 12:17 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1217 PM EDT FRI JUL 13 2007

FLZ024-GAZ150-164-165-131645-
CHARLTON-INLAND CAMDEN-NASSAU-WARE-
1217 PM EDT FRI JUL 13 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON...WARE...
NASSAU AND CAMDEN COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 1245 PM EDT...

AT 1217 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES
WEST OF HOMELAND TO 9 MILES NORTHWEST OF ST. GEORGE...MOVING
SOUTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND HOMELAND...FOLKSTON...KINGS FERRY...HILLIARD...
BRYCEVILLE AND ST. GEORGE THROUGH 1245 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HESS
Special weather statement, Jul 13, 12:27 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1227 PM EDT FRI JUL 13 2007

FLZ040-131700-
MARION-
1227 PM EDT FRI JUL 13 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN MARION
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
100 PM...

AT 1227 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF SUMMERFIELD...OR 6
MILES NORTHWEST OF WILDWOOD...MOVING NORTHEAST AT 10 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS AROUND SANTOS...SUMMERFIELD...
WEIRSDALE...SILVER SPRINGS SHORES...OCKLAWAHA...MOSS BLUFF...LAKE
WEIR AND BELLEVIEW THROUGH 100 PM. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

CARROLL
Special weather statement, Jul 13, 12:30 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1230 PM EDT FRI JUL 13 2007

FLZ020-021-131700-
HAMILTON-SUWANNEE-
1230 PM EDT FRI JUL 13 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND
HAMILTON COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID
UNTIL 100 PM EDT...

AT 1230 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES
SOUTHEAST OF SUWANNEE RIVER STATE PARK TO 3 MILES SOUTHEAST OF
LURAVILLE...MOVING EAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND SUWANNEE RIVER STATE PARK...NEWBURN...
LURAVILLE...SUWANNEE SPRINGS...OBRIEN...MCALPIN...LIVE OAK AND
HOUSTON THROUGH 100 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 12:54 PM EDTSevere Thunderstorm WarningJAXNassau36 min
Jul 13, 1:12 PM EDTSpecial Marine WarningJAX2 hr
Jul 13, 2:15 PM EDTSpecial Marine WarningJAX2 hr
Jul 13, 2:43 PM EDTSevere Thunderstorm WarningJAXBaker47 min
Jul 13, 3:18 PM EDTSpecial Marine WarningJAX34 min
Jul 13, 3:32 PM EDTSevere Thunderstorm WarningJAXBaker43 min
Jul 13, 1:13 PM EDTSevere Thunderstorm WarningJAXCamden62 min
Jul 13, 4:06 PM EDTSevere Thunderstorm WarningJAXWare39 min
Jul 13, 5:47 PM EDTSevere Thunderstorm WarningJAXEchols58 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.